MAUDE Adverse Event Report: ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP

ETHICON INC. TPW 24IN 2-0 D/A RB-1,SKS BWY; ELECTRODE, PACEMAKER, TEMP
Catalog Number TPW10
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a surgical procedure on (b)(6) 2021 and a temporary pacing wire was placed.During routine care on (b)(6) 2021, the pacing wire snapped during pacing at the point where there the wire meets the metal pin, which resulted in no pacing for period of time until reattached.The wire was re-attached as quickly as possible.The wire was stripped of the plastic covering to expose the metal core which was then inserted into the pacing box to enable pacing to be re-established.An alternative supplier of pacing wire was used.There was no obvious reason for the wire to snap.There was no patient harm, however lots of stress and anxiety for all concerned, but no injury to patient.The patient was discharged following this episode.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained: it was reported that the pacing wire snapped during pacing.Until reattached.Did the pacing wire detach from the external pace maker? no, the wire did not detach from the pacing box.Or did the pacing wire break? the pacing wire snapped at the point where there the wire meets the metal pin.The event stated ¿intervention to re attach the pacing wire as quickly as possible¿.How was the wire reattached? please describe and provide details.As the patient was dependent on pacing, the wire was stripped of the plastic covering to expose the metal core which was then inserted into the pacing box to enable pacing to be re-established.Was a surgical procedure required to re-attach the pacing wire? no.What was the routine care being performed when the pacing wire snapped? washing and providing pressure area care and eye and mouth care.How long after the wire was inserted did the wire snap (how many hours/days)? the wires were inserted on (b)(6) 2021 and the incident occurred on the (b)(6) 2021 the procedure and event date were reported as (b)(6) 2021.Is this correct? the wires were inserted on (b)(6) 2021 and the incident occurred on the (b)(6) 2021 current condition of the patient? the patient was discharged following this episode.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Lot rgbb2b is invalid.Please provide the correct lot number.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 9/24/2024.Additional information: additional information was requested, the following was obtained: i have been able to review the patient notes and there was an error when i documented the batch number of the product.The batch number recorded in the theatre notes is rgbbzb this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/23/2024.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TPW 24IN 2-0 D/A RB-1,SKS BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20040812
Report Number2210968-2024-08819
Device Sequence Number18136949
Product Code LDF
UDI-Device Identifier10705031050860
UDI-Public(01)10705031050860(17)260531(10)RGBBZB
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberTPW10
Device Lot NumberRGBBZB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/10/2024
10/23/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/24/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown